Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Transitivity and rotation sets with nonempty interior for homeomorphisms of the $ 2$-torus

Author: Fábio Armando Tal
Journal: Proc. Amer. Math. Soc. 140 (2012), 3567-3579
MSC (2010): Primary 37E45
Published electronically: February 27, 2012
MathSciNet review: 2929025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ f$ is a homeomorphism of the 2-torus isotopic to the identity and its lift $ \widetilde f$ is transitive, or even if it is transitive outside the lift of the elliptic islands, then $ (0,0)$ is in the interior of the rotation set of $ \widetilde f.$ This proves a particular case of Boyland's conjecture.

References [Enhancements On Off] (What's this?)

  • 1. Addas-Zanata S. and Tal F. A. (2011) Homeomorphisms of the annulus with a transitive lift. Math. Zeit. 267, 971-980. MR 2776069
  • 2. Addas-Zanata S. and Tal F. A. (2010) On generic rotationless diffeomorphisms of the annulus. Proc. Amer. Math. Soc. 138, 1023-1031. MR 2566568 (2011e:37094)
  • 3. Alpern S. and Prasad V. (1995) Topical transitivity for lifts of rotationless annulus or torus homeomorphisms. Bull. London Math. Soc. 27, 79-81. MR 1331686 (96g:58097)
  • 4. Bonatti C. and Crovisier S. (2004) Récurrence et généricité. Invent. Math. 158, 33-104. MR 2090361 (2007b:37036)
  • 5. Enrich H., Guelman N., Larcanche A. and Liousse I. (2009) Diffeomorphisms having rotation sets with non-empty interior. Nonlinearity 22, 1899-1907. MR 2525816 (2010h:37089)
  • 6. Franks J. (1988) Generalisations of the Poincaré-Birkhoff theorem. Ann. of Math. (2) 128, 139-151. MR 951509 (89m:54052)
  • 7. Franks J. (1989) Realizing rotation vectors for torus homeomorphisms. Trans. Amer. Math. Soc. 311, 107-115. MR 958891 (89k:58239)
  • 8. Jaeger T. (2009) Linearization of conservative toral homeomorphisms. Inventiones Math. 176, 601-616. MR 2501297 (2011e:37095)
  • 9. Llibre J. and Macay R.S. (1991) Rotation vectors and entropy for homeomorphisms of the torus isotopic to the identity. Erg. Th. and Dyn. Sys. 11, 115-128. MR 1101087 (92b:58184)
  • 10. Misiurewicz M. and Ziemian K. (1989) Rotation sets of toral maps. J. London Math. Soc. 40, 490-506. MR 1053617 (91f:58052)
  • 11. Misiurewicz M. and Ziemian K. (1991) Rotation sets and ergodic measures for torus homeomorphisms. Fundam. Math. 137(1), 45-52. MR 1100607 (92d:58106)
  • 12. Newman M. H. A. (1939) Elements of the Topology of Plane Sets of Points. Cambridge University Press, 216 pp. MR 0044820 (13:483a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37E45

Retrieve articles in all journals with MSC (2010): 37E45

Additional Information

Fábio Armando Tal
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão 1010, Cidade Universitária, 05508-090 São Paulo, SP, Brazil

Keywords: Torus homeomorphisms, rotation set, transitivity, omega limits
Received by editor(s): December 4, 2010
Received by editor(s) in revised form: April 16, 2011
Published electronically: February 27, 2012
Additional Notes: Supported by CNPq grant 304360/05-8
Communicated by: Bryna Kra
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society